Tennessee, 2004

Damaging Wind in Tennessee, June 21, 2004

June 21, 2004 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 21, 9:00 AM EST, 9 hours 15 minutes earlier.

Area forecast discussion, Jun 21, 9:00 AM EST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EDT MON JUN 21 2004

.DISCUSSION...SKIES ARE NOW MOSTLY CLOUDY ACROSS THE FORECAST AREA.
ONLY A FEW WEAK SHOWERS HAVE DEVELOP SO FAR THIS MORNING...MAINLY ON
THE NORTHERN PLATEAU AND A FEW LIGHT SHOWERS IN THE CENTRAL VALLEY.
SCATTERED SHOWERS WERE MOVING NORTHEAST ACROSS NW GA AND MAY MOVE
INTO THE CHATTANOOGA AREA IN A COUPLE HOURS. A LARGE AREA OF SHOWERS
AND THUNDERSTORMS ACROSS NE GA AND WESTERN SC WAS MOVING NORTHEAST
AND DEVELOPING WESTWARD AT THE SAME TIME. THIS AREA WILL SHOULD MOVE
INTO SW NC LATER THIS AFTERNOON SO INCREASED RAIN CHANCES TO LIKELY
THERE. STILL EXPECTING COVERAGE TO INCREASE TODAY AS MOISTURE MOVES
UP FROM THE SOUTH COMBINED WITH A WEAK SHORTWAVE. ETA MODEL SHOWS
PRECIPITABLE WATER VALUES RISING TO 1.5 TO 1.7 INCHES AND LIFTED
INDEXES VALUES FROM -3 SOUTH TO -5 NORTH. WILL DELAY THE TIMING OF
THE SHOWERS AND THUNDERSTORMS JUST A LITTLE ACROSS THE FORECAST AREA
WITH UPDATE. WITH THICK CLOUD COVER ALREADY COVERING THE REGION WILL
LOWER HIGHS IN MOST AREAS A CATEGORY.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD
Hazardous weather outlook, Jun 21, 3:15 AM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
415 AM EDT MON JUN 21 2004

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-220900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
415 AM EDT (315 AM CDT) MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON
AND EVENING...

A COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS TUESDAY AND TUESDAY NIGHT PRODUCING WIDESPREAD
THUNDERSTORMS...ESPECIALLY TOMORROW AFTERNOON AND EVENING.  DUE
TO STRONG WINDS ALOFT...SOME OF THESE STORMS COULD BECOME SEVERE
TUESDAY AFTERNOON AND EVENING.  THE MAIN CONCERN WILL BE DAMAGING
STRAIGHT LINE WINDS...HAIL UP TO NICKEL SIZE...AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.

STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.

DH

The radar

The Knoxville radar (KMRX), 89 km away, was scanning. The volume nearest the first event began at 23:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Loudon

When
June 21, 6:15 PM EST to 6:30 PM EST
Where
Loudon County, Lenoir City
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
35.783, -84.267

Trees down countywide

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404424.